MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1857
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/07/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the penumbra coil 400 coil (pc400 coil) pusher assembly.The pusher assembly was fractured approximately 116.0 cm from the proximal end.The embolization coil was detached from the pusher assembly.Conclusions: evaluation of the returned device revealed the pusher assembly was fractured.A pusher assembly kink may occur due to improper handling during preparation.If the pc400 is roughly handled during removal of the introducer sheath, the pusher assembly may become kinked.If a kinked pusher assembly is further manipulated, it may become fractured.The detachment of the embolization coil likely occurred when the pusher assembly became fractured.Pc400 devices are 100% functionally and visually evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery (sma) using a penumbra coil 400 coils (pc400 coils).During the procedure, the physician deployed and detached fifteen pc400 coils into the aneurysm.The physician then removed a new pc400 coil from its packaging.While advancing this pc400 coil out of its orange-colored introducer sheath, the physician noticed that the pc400 coil pusher assembly was kinked.The kinked pusher assembly was found prior to use.Therefore, the pc400 coil was not used for the procedure and did not enter the patient's body.The physician continued the procedure using a new pc400 coil.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5355799
Report Number3005168196-2016-00019
Device Sequence Number10858338
Product Code HCG
UDI-Device Identifier00814548010748
UDI-Public00814548010748
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Report Date (Section B) 12/10/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/16/2023
Device Catalogue Number4002C1857
Device Lot NumberF65366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2015
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1